Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 19, NWS Miami, FL

April 16, 2008Collier County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Apr 16, 2008, 4:49 AM EDT for Collier County, Monroe County, Florida. It took effect at Apr 16, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 4:49 AM EDT (08:49 UTC)
In effect from
Apr 16, 2008, 12:00 PM EDT
Expired
Apr 16, 2008, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 160849
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EDT WED APR 16 2008

FLZ063-066-069-070-161900-
/O.UPG.KMFL.FW.A.0014.080416T1600Z-080416T2300Z/
/O.NEW.KMFL.FW.W.0019.080416T1600Z-080416T2300Z/
/O.NEW.KMFL.FW.A.0015.080417T1600Z-080417T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
449 AM EDT WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING AND UPGRADES THE PREVIOUS FIRE WEATHER WATCH. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

A LATE SEASON LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS WILL
CONTINUE TO PULL AWAY FROM THE REGION TODAY AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH. WHILE WEAKER WINDS ARE EXPECTED
TODAY, DRY AIR WILL LINGER IN THE BOUNDARY LAYER AND MIX DOWN TO
THE SURFACE TODAY DESPITE WINDS SLOWLY SHIFTING TOWARDS THE
NORTHEAST. TEMPERATURES WILL WARM A FEW DEGREES ABOVE YESTERDAYS
LEVELS AS WELL...AND THIS COMBINATION WILL ALLOW RELATIVE
HUMIDITIES TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS TODAY.

DESPITE NORTHEAST WINDS TOMORROW, AIRMASS MOISTURE RECOVERY WILL
BE SLOW TO TAKE PLACE. INCREASING SUBSIDENCE IN THE MID LEVELS
BENEATH MID LEVEL RIDGE AXIS AND A SLIGHT ADDITIONAL INCREASE IN
HIGH TEMPERATURES MAY ALLOW THESE AREAS TO REACH RED FLAG CRITERIA
AGAIN...AND A RED FLAG WARNING MAY BE NEEDED IF RELATIVE
HUMIDITIES LESS THAN 35 PERCENT FOR 4 OR MORE HOURS BECOME
APPARENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ075-161900-
/O.UPG.KMFL.FW.A.0014.080416T1600Z-080416T2300Z/
/O.NEW.KMFL.FW.W.0019.080416T1600Z-080416T2300Z/
MAINLAND MONROE-
449 AM EDT WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH.

A LATE SEASON LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS WILL
CONTINUE TO PULL AWAY FROM THE REGION TODAY AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH. WHILE WEAKER WINDS ARE EXPECTED
TODAY, DRY AIR WILL LINGER IN THE BOUNDARY LAYER AND MIX DOWN TO
THE SURFACE TODAY DESPITE WINDS SLOWLY SHIFTING TOWARDS THE
NORTHEAST. TEMPERATURES WILL WARM A FEW DEGREES ABOVE YESTERDAYS
LEVELS AS WELL...AND THIS COMBINATION WILL ALLOW RELATIVE
HUMIDITIES TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

STRASSBERG
1 follow-up statement
000 
WWUS82 KMFL 161902
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT WED APR 16 2008

FLZ063-066-069-070-162300-
/O.CON.KMFL.FW.W.0019.000000T0000Z-080416T2300Z/
/O.CON.KMFL.FW.A.0015.080417T1600Z-080417T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
302 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING.

A LATE SEASON LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS WILL
CONTINUE TO PULL AWAY FROM THE REGION THIS AFTERNOON AS SURFACE
HIGH PRESSURE BUILDS IN FROM THE NORTH. DRY AIR WILL CONTINUE TO
LINGER IN THE BOUNDARY LAYER AND MIX DOWN TO THE SURFACE...DESPITE
WINDS SLOWLY SHIFTING TOWARDS THE NORTHEAST. RELATIVE HUMIDITY
VALUES HAVE FALLEN BELOW 35 PERCENT ACROSS THE WARNING AREA...AND
WILL REMAIN BELOW CRITICAL THRESHOLDS THROUGH EARLY EVENING BEFORE
RECOVERY OCCURS.

DESPITE NORTHEAST WINDS TOMORROW...AIRMASS MOISTURE RECOVERY WILL
BE SLOW TO OCCUR. INCREASING SUBSIDENCE IN THE MID LEVELS
BENEATH A RIDGE AXIS...AND A SLIGHT INCREASE IN HIGH TEMPERATURES
MAY ALLOW THESE AREAS TO REACH RED WARNING FLAG CRITERIA ONCE
AGAIN. A RED FLAG WARNING MAY BE NEEDED IF IT BECOMES APPARENT
THAT RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR 4 OR
MORE CONSECUTIVE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ075-162300-
/O.CON.KMFL.FW.W.0019.000000T0000Z-080416T2300Z/
MAINLAND MONROE-
302 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A LATE SEASON LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS WILL
CONTINUE TO PULL AWAY FROM THE REGION THIS AFTERNOON AS SURFACE
HIGH PRESSURE BUILDS IN FROM THE NORTH. DRY AIR WILL CONTINUE TO
LINGER IN THE BOUNDARY LAYER AND MIX DOWN TO THE SURFACE...DESPITE
WINDS SLOWLY SHIFTING TOWARDS THE NORTHEAST. RELATIVE HUMIDITY
VALUES HAVE FALLEN BELOW 35 PERCENT ACROSS THE WARNING AREA...AND
WILL REMAIN BELOW CRITICAL THRESHOLDS THROUGH EARLY EVENING BEFORE
RECOVERY OCCURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

70/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:57 AM EDT, 52 minutes earlier.

Area forecast discussion, Apr 16, 3:57 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EDT WED APR 16 2008

.DISCUSSION...
CURRENT WEATHER SHOWS THE DEEP VERTICALLY STACKED/CLOSED LOW
FORECAST BY MODELS MOVING DUE E NORTH OF THE BAHAMAS...WITH SFC HIGH
CENTERED IN VICINITY OF WEST VIRGINIA. PRESSURE GRADIENT HAS KEPT
THINGS MIXY ALONG THE EAST COAST WITH 5 TO 10 KT WINDS BUT WINDS
HAVE GONE CALM ACROSS THE FAR NW INTERIOR...WHERE TEMPS HAVE DROPPED
WELL INTO THE 40S. READINGS WERE HOLDING IN THE MID TO UPPER 50S
ACROSS THE EAST COAST METRO AND NAPLES AREAS.

THE FORECAST REASONING REMAINS VIRTUALLY UNCHANGED ONCE AGAIN
THROUGH ABOUT FRIDAY...AND THEN THE MODELS BEGIN TO DIVERGE. THE
STACKED LOW TO THE N OF THE BAHAMAS WILL CONTINUE TO LIFT NE AND
THEN N OFF THE CONUS EAST COAST LEAVING DEEP-LAYERED RIDGE AXIS IN
ITS PLACE ACROSS THE FL PENINSULA AS SFC HIGH SETTLES SOUTH TO NEAR
JACKSONVILLE BY FRIDAY MORNING. THIS PATTERN WILL KEEP PWATS VERY
LOW WITH A STRONG SUBSIDENCE INVERSION IN PLACE...AND THE BULK OF
THE FORECAST WILL CONTINUE TO BE DRY...ALONG WITH A COUPLE DEGREE
MODIFICATION IN TEMPS. NIGHTS WILL CONTINUE TO BE COOL ACROSS THE NW
INTERIOR AS WINDS WILL DECOUPLE AND DEWPOINTS REMAIN LOW...COMBINING
WITH CLEAR SKIES TO ALLOW FOR OPTIMAL RADIATIONAL COOLING CONDITIONS
EACH OF THE NEXT FEW NIGHTS.

FOR TODAY...A FEW SHOWERS CONTINUE TO PINWHEEL AROUND THE W SIDE OF
THE DEPARTING LOW INTO THE EASTERN ATLANTIC WATERS...BUT SHOULD END
BY AFTERNOON AS THE SYSTEM IS MAKING GOOD PROGRESS AWAY FROM THE
AREA AND SUBSIDENCE WILL INCREASE. OTHERWISE...NW WINDS WILL
CONTINUE INTO THE MID DAY HOURS BEFORE A GRADUAL SHIFT TO THE N AND
THEN PERHAPS NNE OCCURS BY LATE IN THE DAY...AND THIS IS SLOWER THAN
MODEL FORECASTS DUE TO THE COLD START OVER THE LAND MASS WHICH TENDS
TO DELAY WIND SHIFTS IN ABSENCE OF A VERY STRONG PRESSURE GRADIENT.
WITH TEMPS ONLY STRUGGLING INTO THE MID 70S TODAY...FT LAUDERDALE
MAY SET ANOTHER RECORD COLD MAX TEMP...OF WHICH THE RECORD IS 74.
THE COLD DAY AND NIGHTTIME COOLING AS BOUNDARY LAYER DECOUPLES
ACROSS MUCH OF THE SOUTHERN PENINSULA EXCEPT THE IMMEDIATE COAST
WILL LIKELY ALLOW A LAND BREEZE TO DEVELOP...AND AS A RESULT I
FORECASTED LOW TEMPS TONIGHT CLOSER TO THE COLDER FWC GUIDANCE.

WITH THE SFC HIGH CLOSE BY THURSDAY AND FRIDAY...ONLY A LIGHT
EASTERLY FLOW REGIME IS EXPECTED WITH A VERY SLOW INCREASE IN LOW
LEVEL MOISTURE. HIGH TEMPS WILL FINALLY PROGRESS BACK TOWARDS THE 80
DEGREE MARK ACROSS EASTERN METRO AREAS BY FRIDAY AFTERNOON WITH
LOWER 80S OVER THE WEST WITH OFFSHORE FLOW.

BEYOND FRIDAY THE FORECAST DEPENDS HIGHLY ON THE TRACK OF THE NEXT
STACKED/CLOSED LOW MIGRATING OUT OF THE WESTERN CONUS. THIS IS WHERE
THE MODELS DISAGREE...WITH THE 00Z GFS AND ALL OF THE LAST 12Z GFS
ENSEMBLE MEMBERS TAKING THE NORTHERN ROUTE TOWARDS THE GREAT
LAKES...WHILE THE LATEST 2 RUNS OF THE ECMWF AND THE 12Z CANADIAN
TAKE THIS SYSTEM MORE EASTWARD THROUGH THE OHIO/TENNESSEE VALLEYS
AND THEN DROPS IT SE INTO ANOTHER CLOSED UPPER TROUGH FORMING SW OF
BERMUDA. THE GFS SOLUTION BRINGS A DYING COLD FRONT INTO N FL BY
SUNDAY WHILE THE ECMWF LIMPS A WEAK FRONT THROUGH SOUTH FL SUNDAY
NIGHT INTO MONDAY...AND THESE DIFFERENCES WOULD HAVE SOME IMPACT ON
LOCAL TEMPS/WINDS...SO WILL NOT CHANGE THE CURRENT EXTENDED FORECAST
MUCH UNTIL MODELS CONVERGE ON A SOLUTION.

&&

.AVIATION...
VFR THROUGH 06Z ALL TERMINALS. NW WINDS LESS THAN 15 KTS ALL
TERMINALS THRU TO 13Z TO 14Z THEN BCMG NNE 13-17 KTS WITH GUSTS TO
ARND 20 KTS.

&&

.MARINE...
COMBINATION OF LARGE SWELLS AND WIND WAVES CONTINUE TO BE
GENERATED BY LOW PRESSURE N OF THE BAHAMAS EARLY THIS MORNING.
BUOY 41009 HAS REPORTED 9 FT SWELLS. THE SWELLS SHOULD CONTINUE TO
MIGRATE SOUTH ACROSS OUR WATERS...BUT STEADY-STATE 9 FT SWELLS AT
THE BUOY SUGGEST...ALONG WITH THE SHORT 10-10.5 S PERIOD OF THE
SWELL...THAT SWELLS WILL BE AROUND 6 FT AT ITS PEAK OFF THE PALM
BEACH COAST THIS AFTERNOON THROUGH TONIGHT...WITH 3 TO 5 FT OFF
THE BROWARD AND MIAMI-DADE COASTS. THIS WILL ALLOW COMBINED SEAS
TO CLIMB TO AROUND 13 FT GIVEN NW/N WINDS CONTINUING AROUND 20 KTS
TODAY. WINDS SWING NE TONIGHT AND WEAKEN BELOW 20 KTS...BUT WIND
WAVES WILL TAKE A WHILE TO SUBSIDE. IN ADDITION...AS STACKED LOW
MOVES N OF THE REGION AND INTENSIFIES SOME...IT WILL CONTINUE TO
GENERATE SWELLS THAT WILL PROPAGATE S THROUGH OUR WATERS THROUGH
FRIDAY...BUT THEY WILL GRADUALLY DECREASE THROUGH THIS PERIOD.
THUS WILL HOIST SMALL CRAFT ADVISORY FOR SEAS AFTER 03Z TONIGHT
WHEN CURRENT SCA ENDS. WINDS ACROSS LAKE OKEE. HAVE BEEN SUSTAINED
AT 20-25 KTS THE PAST HOUR AT THE CENTRAL TOWER, SO WILL HOIST
SMALL CRAFT ADVISORY FOR THEM TODAY.

&&

.FIRE WEATHER...
DEWPOINTS WILL GET A LOW START IN THE UPPER 30S ACROSS THE WEST HALF
TO LOWER 40S EAST TODAY. FEEL THAT ENOUGH DRY AIR IS LINGERING IN
THE BOUNDARY LAYER ON MODEL FCST SOUNDINGS TO MIX DEWPOINTS DOWN TO
AT LEAST HOLD DEWPOINTS FAIRLY STEADY ACROSS THE WEST TODAY...AND
THIS WILL ALLOW THEM TO SEE RHS 35 PERCENT OR LESS FOR 4 OR MORE
HOURS...AND HAVE UPGRADED TO A RED FLAG WARNING. EASTERN AREAS WILL
LIKELY SEE SOME MODIFICATION OF LOW LEVEL MOISTURE AND THIS SHOULD
BE ENOUGH TO HOLD MIN RHS ABOVE 35 PERCENT TODAY. N WINDS AND
SHADOW OFF LAKE OKEE. SHOULD KEEP AREAS ACROSS INLAND
DADE/BROWARD/PALM BEACH FROM DROPPING BELOW 35 PERCENT FOR MORE THAN
AN HOUR OR TWO. DRY AIR LINGERS IN THE BOUNDARY LAYER TOMORROW SO
HAVE HOISTED A FIRE WX WATCH FOR WESTERN AREAS AGAIN WITH OFFSHORE
FLOW ALLOWING TEMPS TO CLIMB A FEW DEGREES HIGHER. ONLY CHANGE WAS
TO LEAVE MAINLAND MONROE OUT TOMORROW AS EASTERLY FLOW SHOULD CARRY
SUFFICIENT LOW-LEVEL MOISTURE WEST FROM THE ATLANTIC.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  57  78  64 / -  -  -  -
FORT LAUDERDALE  74  59  78  68 / -  -  -  -
MIAMI            74  59  78  66 / -  -  -  -
NAPLES           75  54  82  60 / 0 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     FLZ063-FLZ066-FLZ069-FLZ070-FLZ075.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR FLZ063-FLZ066-FLZ069-FLZ070.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ650-
     AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
     TO 11 PM EDT THURSDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ610.

GM...NONE.
&&

DISCUSSION/FIRE WX: STRASSBERG
AVIATION/MARINE: RGH
Hazardous weather outlook, Apr 15, 4:31 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT TUE APR 15 2008

FLZ063-066>075-168-172>174-160800-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
431 PM EDT TUE APR 15 2008

...LOW TEMPERATURES 40S INTERIOR TO 50S AT THE COASTS TONIGHT...
...HAZARDOUS CONDITIONS IN THE GULF STREAM THROUGH WEDNESDAY NIGHT...
...ROUGH SURF ATLANTIC BEACHES WEDNESDAY WITH RIP CURRENTS LIKELY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: A SMALL SWELL WILL CONTINUE ACROSS THE ATLANTIC
SHORES OVERNIGHT AND THIS WILL PRODUCE A SLIGHT RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES.

WIND: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS WILL
BLOW ACROSS THE ATLANTIC WATERS OVERNIGHT.

TEMPERATURES:LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 40 TO
THE MID 40S ACROSS GLADES, HENDRY, AND INTERIOR COLLIER COUNTY
TONIGHT, WITH 50S ELSEWHERE. THIS, COMBINED WITH NORTH WINDS IN
THE 5 TO 10 MPH RANGE WILL RESULT IN WIND CHILL VALUES FROM THE
MID 30S TO THE LOWER 40S ACROSS PORTIONS OF GLADES, HENDRY AND
INLAND COLLIER COUNTIES.

WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO NEAR GALE
FORCE WILL RESULT IN ROUGH AND HAZARDOUS CONDITIONS IN THE GULF
STREAM WITH SEAS BUILDING TO AROUND 10 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL DEVELOP JUST NORTH OF THE BAHAMAS TUESDAY. THIS WILL
CONTINUE A NORTHWEST TO NORTH WIND FLOW ACROSS THE LOCAL AREA
KEEPING TEMPERATURES ON THE COOL SIDE FOR MID APRIL. LOW
TEMPERATURES ON WEDNESDAY MORNING ARE FORECAST TO FALL INTO THE
40S OVER INTERIOR AREAS TO THE 50S ALONG THE COASTS. TEMPERATURES
WILL MODERATE LATE IN THE WEEK.

MODERATE TO STRONG NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS
THE LOCAL ATLANTIC WATERS THROUGH WEDNESDAY NIGHT DUE TO THE
PROXIMITY OF THE SURFACE LOW MENTIONED ABOVE, WHICH AT THIS POINT
WILL BE JUST NORTHEAST OF THE NORTHERN BAHAMAS. THIS WILL RESULT IN A
CONTINUATION OF ROUGH AND VERY HAZARDOUS CONDITIONS IN THE GULF
STREAM. VERY ROUGH SURF CONDITIONS ARE ALSO EXPECTED, ESPECIALLY
ACROSS PALM BEACH COUNTY BEACHES, AND THIS WILL LEAD TO STRONG,
DANGEROUS RIP CURRENTS. THIS WILL ALSO RESULT IN VERY HAZARDOUS
CONDITIONS AT AND AROUND INLETS AND JETTIES. MARINE CONDITIONS
WILL GRADUALLY IMPROVE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:46 AM EDTMarine Weather StatementMFL14 hr
Apr 16, 4:49 AM EDTFire Weather WatchMFLCollier23 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.